From red raw to flawless: 5-year-old boy with eczema looked like he had third degree burns and was in pain as his body fought to beat steroid cream addiction – but what a transformation!

By STEPHEN MATTHEWS 

A little boy who was left too scared to look at himself in the mirror after suffering steroid addiction that looked like ‘third degree burns’ has nearly fully recovered.

Chase Henderson, five, had been taking creams to treat his eczema for two years – but when he tried to come off them he suffered horrific side effects.

Topical steroid withdrawal – also known as Red Skin Syndrome – caused his skin to burn, ooze and turn into dry flaking areas that peel off. It also affected his walking and caused significant hair loss.

At one point his mother, Michelle, 40, from Highland, California, thought her son was going to die as his body began shutting down as he fought to overcome the addiction.

For two years, she was forced to wash his sheets every morning because they were full of dry skin and blood from his constant scratching during his sleep.

Ms Henderson, who said her son is close to being healed – which usually takes as long as someone was using the creams for, said before using natural remedies, his constant pain could only be resolved with nine-hours baths.

She said: ‘My son was in a dreadful state, he was lethargic, lost a ton of weight and had to be wrapped in blankets to keep warm since his body temperature was off. Scroll down for video 

Be the first to comment

Leave a Reply

Your email address will not be published.


*